Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 15, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Nov 21, 2006, 11:00 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2006, 11:00 AM PST (19:00 UTC)
- Expired
- Nov 21, 2006, 1:00 PM PST
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 211900 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1100 AM PST TUE NOV 21 2006 .VERY WINDY CONDITIONS WILL CONTINUE IN THE NORTH INTERIOR OF WESTERN WASHINGTON TODAY AS A VIGOROUS FRONT MAKES ITS WAY THROUGH THE AREA. WAZ510-212100- /O.NEW.KSEW.HW.W.0015.061121T1900Z-061121T2100Z/ /O.EXT.KSEW.WI.Y.0008.061121T2100Z-061122T0200Z/ ADMIRALTY INLET AREA- 1100 AM PST TUE NOV 21 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG PACIFIC FRONTAL SYSTEM WILL PRODUCE LOCALLY DAMAGING WINDS THROUGH EARLY THIS AFTERNOON. SUSTAINED WINDS WILL GENERALLY BE 25 TO 35 MPH...HOWEVER LOCAL SUSTAINED WINDS OF 40 MPH WILL OCCUR WITH ISOLATED WIND GUSTS TO 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON. A SPOTTER NEAR THE FERRY DOCK IN PORT TOWNSEND REPORTED SUSTAINED WINDS JUST OVER 40 MPH SHORTLY BEFORE 11 AM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-220200- /O.CON.KSEW.WI.Y.0008.000000T0000Z-061122T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 1100 AM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON...AS A VIGOROUS COLD FRONT MOVES THROUGH THE AREA. WINDS SHOULD SUBSIDE EARLY THIS EVENING AS THE FRONT PUSHES EAST. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MCDONNAL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 21, 9:00 AM PST, 2 hours earlier.
Area forecast discussion, Nov 21, 9:00 AM PST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PST MON NOV 20 2006 .SYNOPSIS...A VIGOROUS FRONT WILL BRING RAIN AND WIND TO WESTERN WASHINGTON TODAY...WITH SNOW IN THE MOUNTAINS. AN UPPER TROUGH WILL PRODUCE COOL SHOWERY WEATHER TONIGHT THROUGH WEDNESDAY NIGHT. ANOTHER FRONT WILL ARRIVE THANKSGIVING DAY WITH MORE RAIN IN THE LOWLANDS...AND SNOW IN THE MOUNTAINS THROUGH FRIDAY. THE WEATHER PATTERN WILL REMAIN UNSETTLED OVER THE WEEKEND AND EARLY NEXT WEEK. && .SHORT TERM...A PACIFIC FRONTAL SYSTEM IS MAKING ITS WAY ACROSS WRN WA THIS MORNING...WITH EVENTS UNFOLDING MORE OR LESS AS EXPECTED. WE HAVE SOLID GALES OVER MOST OF THE MARINE WATERS...BUT IT STILL LOOKS LIKE WINDS WILL REMAIN BELOW HIGH WIND CRITERIA OVER THE LAND AREAS. THE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE NORTH INTERIOR ZONES UNTIL 6 PM. THE RADAT AT QUILLAYUTE THIS MORNING WAS 4800 FT AND SNOQUALMIE PASS HAS BEEN REPORTING MIXED RAIN AND SNOW. BUT THE HIGHER PASSES ARE GETTING SNOW -- WITH THE HEAVIEST AMOUNTS AT MOUNT BAKER -- AND THE SNOW LEVEL WILL FALL TO AROUND 2500 FT BEHIND THE FRONT LATE TODAY. THE OTHER SHORT TERM CONCERN IS THE SKOKOMISH RIVER...AND ITS POSSIBLE THAT WE WILL HAVE TO POST A SHORT FUSED FLOOD WARNING FOR A MINOR EVENT THERE. SHOWERY WEATHER WILL CONTINUE BEHIND THE FRONT TONIGHT THROUGH WED NIGHT...WITH THE UPPER TROUGH SWINGING ACROSS THE OFFSHORE WATERS WED MORNING AND THROUGH WRN WA WED EVENING. THE SNOW LEVEL WILL REMAIN AROUND 2500 FT DURING THIS PERIOD WITH SNOW ADVISORY AMOUNTS LIKELY. I THINK A PUGET SOUND CONVERGENCE ZONE WILL ALSO FORM WED AFTERNOON OR EVENING. THEN ANOTHER FRONT WILL ARRIVE THANKSGIVING AT THE LEADING EDGE OF A FETCH OF STRONG COOL WESTERLY FLOW OUT OF THE GULF OF ALASKA. MCDONNAL .LONG TERM...A COOL UPPER TROUGH WILL FOLLOW THE THANKSGIVING DAY FRONT...AND THOSE FEATURES TOGETHER COULD PRODUCE A GOOD HEAVY SNOW EVENT FOR THE CASCADES. WE WILL LOOK INTO THIS POSSIBILITY FURTHER TODAY. IT STILL LOOKS LIKE WE WILL HAVE A RELATIVE BREAK ON SAT. BUT THE PROGRESSIVE PATTERN WILL CONTINUE WITH A SUCCESSION OF FRONTS AFFECTING THE AREA SAT NIGHT THROUGH EARLY NEXT WEEK. MCDONNAL && .AVIATION...FRONT MOVING THROUGH WESTERN WASHINGTON THIS MORNING. PASSED KUIL 16Z AND SHOULD CROSS PUGET SOUND 18Z-19Z. BURST OF WIND IN PUGET SOUND BEHIND FRONT BUT ALREADY WINDY EVERYWHERE ELSE. RAIN TURNING TO SHOWERS AT FRONTAL PASSAGE. CEILINGS 3K-5K FT WILL DROP A LITTLE TO 2K-4K FT AFTER FRONT. SOME BREAKS LATE IN THE AFTERNOON. WIND AT KSEA SOUTH 15-20KT BECOMING SOUTHWEST 15-30 KT IN THE AFTERNOON BEFORE DIMINISHING THIS EVENING. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... .SNOW ADVISORY OLYMPICS AND CASCADES TODAY. .WIND ADVISORY N INTERIOR TODAY. .GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT. .SMALL CRAFT ADVISORY CENTRAL STRAIT AND GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.